A foundation for Pareto optimality

Show simple item record

dc.contributor.author Duddy, Conal
dc.contributor.author Piggins, Ashley
dc.date.accessioned 2020-03-31T09:34:13Z
dc.date.available 2020-03-31T09:34:13Z
dc.date.issued 2020-03-04
dc.identifier.citation Duddy, C. and Piggins, A. (2020) 'A foundation for Pareto optimality', Journal of Mathematical Economics, 88, pp. 25-30. doi: 10.1016/j.jmateco.2020.02.005 en
dc.identifier.volume 88 en
dc.identifier.startpage 25 en
dc.identifier.endpage 30 en
dc.identifier.issn 0304-4068
dc.identifier.uri http://hdl.handle.net/10468/9792
dc.identifier.doi 10.1016/j.jmateco.2020.02.005 en
dc.description.abstract Can an axiomatic justification be given for the requirement that society picks all and only Pareto optimal alternatives at each profile of individual preferences? Using the framework of fixed-agenda social choice theory, we present a characterization of the Pareto optimal social choice correspondence. We introduce a new independence condition, P-independence. When combined with three natural assumptions, P-independence leads to the conclusion that the social choice set and the Pareto optimal set are the same. en
dc.format.mimetype application/pdf en
dc.language.iso en en
dc.publisher Elsevier en
dc.relation.uri https://www.sciencedirect.com/science/article/pii/S0304406820300306
dc.rights © 2020 Elsevier B. V. All rights reserved. This manuscript version is made available under the CC BY-NC-ND 4.0 license. en
dc.rights.uri https://creativecommons.org/licenses/by-nc-nd/4.0/ en
dc.subject Fixed agenda en
dc.subject Oligarchy en
dc.subject P-independence en
dc.subject P-oligarchy en
dc.subject Pareto optimal social choice correspondence en
dc.title A foundation for Pareto optimality en
dc.type Article (peer-reviewed) en
dc.internal.authorcontactother Conal Duddy, Economics, University College Cork, Cork, Ireland. +353-21-490-3000 Email: conal.duddy@ucc.ie en
dc.internal.availability Full text available en
dc.check.info Access to this article is restricted until 24 months after publication by request of the publisher. en
dc.check.date 2022-03-04
dc.date.updated 2020-03-31T09:28:26Z
dc.description.version Accepted Version en
dc.internal.rssid 507050730
dc.description.status Peer reviewed en
dc.identifier.journaltitle Journal of Mathematical Economics en
dc.internal.copyrightchecked Yes
dc.internal.licenseacceptance Yes en
dc.internal.IRISemailaddress conal.duddy@ucc.ie en
dc.internal.bibliocheck In press. Check volume, pages, update citation. en


Files in this item

Files Size Format View

There are no files associated with this item.

This item appears in the following Collection(s)

Show simple item record

© 2020 Elsevier B. V. All rights reserved. This manuscript version is made available under the CC BY-NC-ND 4.0 license. Except where otherwise noted, this item's license is described as © 2020 Elsevier B. V. All rights reserved. This manuscript version is made available under the CC BY-NC-ND 4.0 license.
This website uses cookies. By using this website, you consent to the use of cookies in accordance with the UCC Privacy and Cookies Statement. For more information about cookies and how you can disable them, visit our Privacy and Cookies statement